EconPapers    
Economics at your fingertips  
 

The Pearson Diffusions: A Class of Statistically Tractable Diffusion Processes

Julie Lyng Forman and Michael Sørensen ()

Scandinavian Journal of Statistics, 2008, vol. 35, issue 3, 438-465

Abstract: Abstract. The Pearson diffusions form a flexible class of diffusions defined by having linear drift and quadratic squared diffusion coefficient. It is demonstrated that for this class explicit statistical inference is feasible. A complete model classification is presented for the ergodic Pearson diffusions. The class of stationary distributions equals the full Pearson system of distributions. Well‐known instances are the Ornstein–Uhlenbeck processes and the square root (CIR) processes. Also diffusions with heavy‐tailed and skew marginals are included. Explicit formulae for the conditional moments and the polynomial eigenfunctions are derived. Explicit optimal martingale estimating functions are found. The discussion covers GMM, quasi‐likelihood, non‐linear weighted least squares estimation and likelihood inference too. The analytical tractability is inherited by transformed Pearson diffusions, integrated Pearson diffusions, sums of Pearson diffusions and Pearson stochastic volatility models. For the non‐Markov models, explicit optimal prediction‐based estimating functions are found. The estimators are shown to be consistent and asymptotically normal.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (37)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9469.2007.00592.x

Related works:
Working Paper: The Pearson diffusions: A class of statistically tractable diffusion processes (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:scjsta:v:35:y:2008:i:3:p:438-465

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0303-6898

Access Statistics for this article

Scandinavian Journal of Statistics is currently edited by ÿrnulf Borgan and Bo Lindqvist

More articles in Scandinavian Journal of Statistics from Danish Society for Theoretical Statistics, Finnish Statistical Society, Norwegian Statistical Association, Swedish Statistical Association
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-31
Handle: RePEc:bla:scjsta:v:35:y:2008:i:3:p:438-465